Alert archive / Texas / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 91, NWS Fort Worth, TX

April 12, 2022Anderson County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 12, 2022, 8:15 PM CDT for Anderson County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 12, 2022, 8:15 PM CDT (01:15 UTC)
Expired
Apr 12, 2022, 9:00 PM CDT
In force
45 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Anderson County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 177 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 12, 4:11 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 1.3 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2022-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1943 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2022-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 208 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1943 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
745 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
208 m²/s²
0-3 km storm-relative helicity
349 m²/s²
Significant tornado parameter
3.4
Supercell composite
16.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 7:55 PM CDT, 20 minutes earlier.

Area forecast discussion, Apr 12, 7:55 PM CDT, 20 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
755 PM CDT Tue Apr 12 2022

...New Short Term, Aviation...

.SHORT TERM... /NEW/
/Tonight and Wednesday/

At sunset, severe multi-cell clusters were transiting the I-35
corridor, feeding off of MUCAPE values in excess of 3000 J/kg.
These convective elements will encounter even richer moisture this
evening, but the inflow will be from a boundary layer that never
reached its full heating potential today. Regardless, deep layer
shear and extraordinary lapse rates aloft will assure strong
updrafts can persist after dark, maintaining the risk of large
hail and damaging winds. Lower LCLs and a tendency for near-storm
surface winds to back will offset marginal sub-cloud wind shear,
keeping the tornado threat through the duration of the ongoing
Tornado Watch.

This convective activity will clear the CWA by midnight, and with
the synoptic-scale front still upstream, a renewed LLJ will ensue,
pulling low clouds northward. As the cold front invades during the
predawn hours, additional (albeit non-severe) showers and storms
may develop along it. A liner convective complex may eventually
congeal along the advancing boundary, potentially resulting in
strong/severe wind gusts across East Texas during the daylight
hours Wednesday. Cool, dry advection behind the front will result
in a sunny but noticeably cooler day.

25

&&

.LONG TERM... /Issued 233 PM CDT Tue Apr 12 2022/
/Thursday Onward/

Following Wednesday's cold front, much drier and cooler air will
settle into North and Central Texas as a broad surface high
overspreads the Central and Southern Plains. This should lead to
fair weather on Thursday with highs in the 70s and lower 80s. Return
flow will ensue late in the day, and Gulf moisture will make a quick
return by early Friday morning. This will recharge the warm buoyant
sector as the dryline redevelops to our west. At this time, it
appears there will be insufficient support for activity on the
dryline late Friday afternoon in the absence of any upper-level
ascent to weaken what should be a strong capping inversion in
place. Instead, convective chances would likely hold off until
later Friday night and early Saturday as a trailing cold front
moves into North Texas. Shear vector orientation to the frontal
boundary as well shear magnitudes will be supportive of a
convective cluster or perhaps one or more MCS segments, with
convection having a tendency to become undercut by the southward
moving front over time. However, a marginal severe storm threat
still looks plausible given the thermodynamic profiles. While most
of the stronger convection should be during the overnight hours,
lingering precipitation more stratiform in nature could continue
into the day Saturday if low-level flow is not sufficiently
interrupted by a larger MCS.

Modest rain chances may continue on Sunday and Monday as additional
fast-moving disturbances ripple through progressive zonal flow
aloft. Another front may arrive early next week, resulting in a
couple of inactive days following its arrival. However, the active
spring pattern will not take long to recover the environment for
additional convective chances towards the middle of next week.

-Stalley

&&

.AVIATION... /NEW/
/00Z TAFs/

Concerns...wind shear, MVFR stratus, postfrontal crosswinds.

The convective event has come to an end for all of the TAF sites,
but wake low winds are maintaining gusts and some wind shear in
vicinity of DFW/DAL. These conditions should soon subside, but a
LLJ later tonight may require more prolonged LLWS inclusion in the
TAFs during the minimum of commercial air traffic. These winds
will also result in a rapid influx of MVFR stratus. The clouds and
the wind shear will come to an end with the arrival of a cold
front, which may introduce westerly crosswinds during the daylight
hours of Wednesday morning. This front may also result in a brief
window for TSRA/SHRA, which will be further assessed with
subsequent TAF packages. The postfrontal winds will eventually
veer to the northwest Wednesday afternoon before subsiding
Wednesday evening.

25

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    69  81  49  80  58 /  50  20   0   0   5
Waco                69  87  48  81  57 /  70  30   0   0   5
Paris               68  79  44  74  51 /  50  60   0   0  10
Denton              66  78  42  78  54 /  40  10   0   0   5
McKinney            68  79  44  76  54 /  50  30   0   0   5
Dallas              70  80  50  78  58 /  50  30   0   0   5
Terrell             69  81  47  77  55 /  50  40   0   0   5
Corsicana           70  85  49  79  56 /  70  40   0   0   5
Temple              68  88  48  83  57 /  60  30   0   0   5
Mineral Wells       66  80  43  82  56 /  20   5   0   0   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Apr 12, 6:25 PM CDT, 1 hour 50 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
625 PM CDT Tue Apr 12 2022

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131100-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
625 PM CDT Tue Apr 12 2022

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.
Thunderstorms are possible across nearly all of North and Central
Texas this evening and tonight with a potential for severe storms.
The primary hazards are large hail and damaging winds, but a few
tornadoes are also possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Thunderstorm chances continue Wednesday morning, especially south of
I-20 and east of I-35. Some thunderstorms may be severe with damaging
winds and hail the most likely hazards.

The fire threat will become elevated west of I-35 Wednesday afternoon
when it becomes windy and dry behind a weak cold front.

There is a slight chance of thunderstorms Friday though Monday across
much of North and Central Texas.

.SPOTTER INFORMATION STATEMENT...
Spotter activation may be requested across North and Central Texas
this afternoon and evening.

In the hours before

Local storm report, Apr 12, 6:42 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
642 PM CDT TUE APR 12 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     HAIL             2 WSW BELTON            31.05N 97.49W
04/12/2022  E2.00 INCH       BELL               TX   PUBLIC

            REPORT FROM MPING: HEN EGG (2.00 IN.).

&&
Local storm report, Apr 12, 6:54 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
654 PM CDT TUE APR 12 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0601 PM     HAIL             1 WNW SALADO            30.95N 97.54W
04/12/2022  E4.00 INCH       BELL               TX   BROADCAST MEDIA

            SOCIAL MEDIA IMAGE OF ESTIMATED 4 INCH HAIL.
            TIME ESTIMATED VIA RADAR.

&&
Local storm report, Apr 12, 6:57 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
657 PM CDT TUE APR 12 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             1 WNW SALADO            30.96N 97.54W
04/12/2022  M5.50 INCH       BELL               TX   PUBLIC

            SOCIAL MEDIA IMAGE OF MEASURED 5.5 INCH HAIL
            FROM SALADO. TIME ESTIMATED VIA RADAR.

&&
Local storm report, Apr 12, 7:27 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
727 PM CDT TUE APR 12 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0646 PM     HAIL             4 WSW BELTON            31.06N 97.53W
04/12/2022  E2.25 INCH       BELL               TX   PUBLIC

            REPORT FROM MPING: HEN EGG+ (2.25 IN.).

&&
Local storm report, Apr 12, 7:41 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
741 PM CDT TUE APR 12 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0722 PM     TORNADO          8 NNE ROGERS            31.05N 97.19W
04/12/2022                   BELL               TX   TRAINED SPOTTER

            PHOTO/SPOTTER AND MEDIA CONFIRM TORNADO
            SOUTHEAST OF TEMPLE NEAR SEATON.

&&
Local storm report, Apr 12, 8:15 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
815 PM CDT TUE APR 12 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0757 PM     HAIL             ROSEBUD                 31.08N 96.97W
04/12/2022  M1.00 INCH       FALLS              TX   PUBLIC

            REPORT FROM MPING: QUARTER (1.00 IN.).

&&

MSS

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 7:11 PM CDTSevere Thunderstorm WarningFWDHopkins, Hunt, Rains, Van Zandt64 min
Apr 12, 7:14 PM CDTSevere Thunderstorm WarningFWDAnderson, Henderson76 min
Apr 12, 7:22 PM CDTTornado WarningFWDBell, Falls38 min
Apr 12, 7:28 PM CDTSevere Thunderstorm Warning Considerable damage threatFWDBell62 min
Apr 12, 7:48 PM CDTSevere Thunderstorm Warning Considerable damage threatFWDBell, Falls, Milam, Robertson57 min
Apr 12, 7:49 PM CDTSevere Thunderstorm WarningFWDFreestone, Leon, Limestone56 min
Apr 12, 7:50 PM CDTTornado WarningFWDFalls, Milam40 min
Apr 12, 8:20 PM CDTTornado WarningFWDMilam, Robertson40 min
Apr 12, 8:41 PM CDTSevere Thunderstorm Warning Considerable damage threatFWDFalls, Limestone, Milam, Robertson64 min
Apr 12, 9:07 PM CDTTornado WarningFWDLeon, Robertson38 min
Apr 12, 9:41 PM CDTSevere Thunderstorm WarningFWDLeon, Robertson64 min
Apr 13, 3:00 AM CDTSpecial Weather StatementFWDDelta30 min
Apr 13, 6:27 AM CDTSpecial Weather StatementFWDCollin33 min
Apr 13, 6:51 AM CDTSpecial Weather StatementFWDFannin24 min
Apr 13, 7:08 AM CDTSevere Thunderstorm WarningFWDCollin, Fannin, Hunt67 min
Apr 13, 7:42 AM CDTSpecial Weather StatementFWDDallas48 min
Apr 13, 8:02 AM CDTSpecial Weather StatementFWDHunt, Rockwall43 min
Apr 13, 8:13 AM CDTSpecial Weather StatementFWDDelta, Lamar62 min
Apr 13, 8:35 AM CDTSpecial Weather StatementFWDDelta, Hopkins40 min
Apr 13, 9:05 AM CDTSpecial Weather StatementFWDKaufman, Rains, Van Zandt55 min
Apr 13, 11:34 AM CDTSpecial Weather StatementFWDDelta, Fannin, Hunt, Lamar56 min
Apr 13, 11:45 AM CDTSevere Thunderstorm WarningFWDCollin, Delta, Fannin, Hopkins, Hunt, Lamar60 min
Apr 13, 11:56 AM CDTSevere Thunderstorm WarningFWDDallas, Ellis, Kaufman, Van Zandt64 min
Apr 13, 12:21 PM CDTSevere Thunderstorm WarningFWDDelta, Hopkins, Lamar54 min
Apr 13, 12:23 PM CDTSpecial Weather StatementFWDNavarro67 min
Apr 13, 12:47 PM CDTSevere Thunderstorm WarningFWDHenderson, Kaufman, Navarro, Van Zandt73 min
Apr 13, 1:54 PM CDTSpecial Weather StatementFWDAnderson51 min

Nearby

Severe Thunderstorm Warnings in Texas, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.